Alert archive / Missouri / Tornado Warnings in 2023

Tornado Warning 17, NWS Kansas City, MO

August 4, 2023Carroll County, Saline County, Missouri

NWS Kansas City, MO issued this tornado warning at Aug 4, 2023, 7:11 PM CDT for Carroll County, Saline County, Missouri. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2023, 7:11 PM CDT (00:11 UTC)
Expired
Aug 4, 2023, 7:45 PM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Carroll County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:18 PM CDTTORNADO2 E Malta Bend, MOTornado downed power lines east of Malta Bend.
Aug 4, 7:18 PM CDTTORNADOMalta Bend, MOLive chaser feed of a tornado near Malta Bend. No notable damage seen on the video as they went through Malta Bend along HWY 65.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 5:17 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

932 
WFUS53 KEAX 050011
TOREAX
MOC033-195-050045-
/O.NEW.KEAX.TO.W.0017.230805T0011Z-230805T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
711 PM CDT Fri Aug 4 2023

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Southeastern Carroll County in north central Missouri...
  Central Saline County in central Missouri...

* Until 745 PM CDT.
    
* At 711 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Malta Bend, or 11 miles southeast of Carrollton,
  moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Marshall, Slater, Malta Bend and Grand Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3907 9305 3920 9348 3927 9347 3933 9306
      3932 9304
TIME...MOT...LOC 0011Z 273DEG 29KT 3921 9340 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HB
3 follow-up statements
869 
WWUS53 KEAX 050018
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
718 PM CDT Fri Aug 4 2023

MOC033-195-050045-
/O.CON.KEAX.TO.W.0017.000000T0000Z-230805T0045Z/
Carroll MO-Saline MO-
718 PM CDT Fri Aug 4 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN CARROLL AND CENTRAL SALINE COUNTIES...
    
At 717 PM CDT, a confirmed tornado was located over Malta Bend, or 9
miles northwest of Marshall, moving east at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Marshall, Slater, Malta Bend and Grand Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3907 9305 3920 9348 3927 9347 3933 9306
      3932 9304
TIME...MOT...LOC 0017Z 273DEG 29KT 3921 9333 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

HB
880 
WWUS53 KEAX 050030
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
730 PM CDT Fri Aug 4 2023

MOC033-050040-
/O.CAN.KEAX.TO.W.0017.000000T0000Z-230805T0045Z/
Carroll MO-
730 PM CDT Fri Aug 4 2023

...THE TORNADO WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has
moved out of the warned area. Therefore, the warning
has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Missouri.

LAT...LON 3915 9333 3925 9332 3927 9315 3928 9304
      3907 9305
TIME...MOT...LOC 0030Z 273DEG 29KT 3920 9319 

$$

MOC195-050045-
/O.CON.KEAX.TO.W.0017.000000T0000Z-230805T0045Z/
Saline MO-
730 PM CDT Fri Aug 4 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
SALINE COUNTY...
    
At 730 PM CDT, a confirmed tornado was located near Marshall, moving
east at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Marshall and Slater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3915 9333 3925 9332 3927 9315 3928 9304
      3907 9305
TIME...MOT...LOC 0030Z 273DEG 29KT 3920 9319 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

HB
659 
WWUS53 KEAX 050040
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
740 PM CDT Fri Aug 4 2023

MOC195-050049-
/O.EXP.KEAX.TO.W.0017.000000T0000Z-230805T0045Z/
Saline MO-
740 PM CDT Fri Aug 4 2023

...THE TORNADO WARNING FOR CENTRAL SALINE COUNTY WILL EXPIRE AT 745
PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Missouri.


LAT...LON 3915 9333 3925 9332 3927 9315 3928 9304
      3907 9305
TIME...MOT...LOC 0039Z 273DEG 29KT 3920 9310 

$$

HB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Aug 4, 6:23 PM CDT, 48 minutes earlier.

Area forecast discussion, Aug 4, 6:23 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
623 PM CDT Fri Aug 4 2023

.Discussion...
Issued at 345 PM CDT FRI AUG 4 2023

Key Messages:

- Strong to Severe Storms This Evening

- Thunderstorms Saturday Late Afternoon Through Late Evening; Severe
Storms Possible

- Slightly Cooler Temperatures; Still Hot and Humid

Discussion:

The series of  mid-level troughs across the Canadian Prairie
Provinces has de-amplified the H5 ridge pattern across the area
providing mostly zonal flow. However, there are still multiple vort
maxes and short-wave perturbations riding through the flow that will
interact with a high theta-e airmass at the surface as well as
surface thermal boundary that appears to be located roughly along
the Interstate 70 corridor, perhaps just a tad south of it. There is
also a stalled out surface cyclone across the central and southern
Great Plains with surface troughing extending eastward into Central
Missouri. With weaker flow in the southern Great Plains where there
is still 594dam high pressure, there is not much flow to help steer
this broad surface low pressure system. The main feature to monitor
this morning and afternoon is the MCV associated with last night's
convective activity in eastern Nebraska and northeast Kansas. While
the initial convection with this feature has dissipated, additional
development has started around 19z. Most of these showers have been
focused along Hwy. 36 and northward, though a few smaller cells
quickly popped on radar in southern reaches of the forecast area. It
appears this MCV has provided a convective feedback, with a short-
wave trough axis and compact vort max at 500mb centered around the
NE-IA-MO-KS borders. This is creating a favorable kinematic
environment for thunderstorm develop from the KC Metro and eastward
into Central Missouri. While the current hodographs do not have a
well defined shape just yet, 0-6km bulk shear values have increased
to around 30-35 kts across the region. With the surface boundary
along interstate 70 and the surface troughing extending from the
cyclone over the central/southern plains, the weak surface winds
have backed in the last few hours across the area. Further,
southwesterly winds between 800-750mb has brought in slightly drier
air out of the Southern High Plains, and this has resulted in
clearing skies through this afternoon. The afternoon insolation has
allowed MLCAPE to reach around 2500 J/kg, which is close to what the
HREF had been hinting for this afternoon since its run last night.
While a capping inversion remains just about 850mb, the increasing
kinematics and convergence in the vicinity of the MCV has good
potential to work through this cap as we head into the early
evening. Further, it appears the MCV has also provided a modest
amount of mid-level cooling, which is helping the mid-level lapse
rates approach 7.0 C/km, and the RAP is catching onto this trend as
noted in point soundings throughout eastern Kansas over to Central
Missouri. This is a substantial improvement compared to lapse rates
from yesterday afternoon. With further boundary layer
destabilization late this afternoon, the thermodynamic improvements
may foster stronger updraft development. The main question is how
updrafts will tap into the shear environment. While the backing
surface winds have provided notable curvature in the lowest 1km and
even 2km of the hodograph, RAP and HRRR hodographs are not
demonstrating much curvature above 3km. Therefore, it may be
difficult for discrete convection to maintain itself, given that
overall storm-relative flows will be weaker, and may result in
narrow updrafts. Therefore, in order for convection to last longer
in this environment, currently think multi-cell clusters would need
to congeal and form a stronger cold pool to maintain itself. As for
severe thunderstorms hazards, precipitation loading may help to
increase low-level vertical pressure gradient forces that can result
in damaging winds. With deeper updrafts, severe hail is also
possible. Given the humid surface airmass and deeper warm cloud
depths, hail stones likely would experience a lot of melting before
reaching the ground. But enhancing kinematics may help to counter
this and result in larger hail stones. As for the tornado threat,
this is very conditional. While the low-level hodograph curvature is
there, considering the hodograph as a whole, the streamwise
vorticity ingest looks to be confined over a very shallow layer,
then quickly becomes more crosswise above 2km. Throughout most of
the environment, 0-1km SRH values are around 100 m^2/s^2 for
rightward deviations from the mean flow. Perhaps the surface
boundary could provide localized enhancements if a discrete storm
develops close to it. As mentioned before, while bulk shear values
are increasing with the H5 height falls in the vicinity of the MCV,
it is not equally distributed, with most of the shear below 3km.
Therefore, discrete storms may not have the support to remain
discrete, despite the elevated bulk shear values. An inability to
maintain discrete supercells also limits the tornado threat. If
multi-cells develop and congeal into a bigger thunderstorm cluster,
we will need to monitor the leading edge's orientation to the 0-3km
bulk shear vector, which will have a magnitude around 35 kts. If
this becomes perpendicular, there may be enough destabilization this
afternoon increasing the 0-3km CAPE that could support mesovortex
generation. However, for areas close to the current MCV, these
vectors are oriented parallel to how cells would form and congeal,
and thus greatly limits this potential.

For those of you looking at the HRRR runs this afternoon and perhaps
viewing the 12z HREF, you probably did notice the stronger updraft
helicity (UH) tracks associated with the HRRRs most intense
convection (based on simulated reflectivity). Given the the
increasing shear within the first 0-3km and curvature in this layer,
coupled with the potential for strong updrafts with improving
thermodynamics, it is not a surprise to see CAMs generating these
kinds of tracks. However, keep in mind the discussion above about
how the overall deep layer shear environment may struggle to
maintain supercell structure for an extended period of time. With
the current environment, discrete convection would likely need to
latch onto the thermal boundary to develop and sustain robust
updraft helicity. This certainly highlights the potential for
strong, potent updrafts to develop, but does not necessarily tell the
whole story about tornado potential. Therefore, damaging winds and
hail remain the primary threats with convection this afternoon, and
the tornado threat conditional.

CAM guidance suggests that this wave moves out of the area between
02-05z, and subtle H5 rises behind the short-wave provide weak
subsidence and dry conditions out. The bulk of the CAMs have no
shower or storm activity during the morning and early afternoon
hours on Saturday. However, there are a few hints of some light
activity from a few of the coarser synoptic scale models. Given the
airmass with 70 to 75 degree dewpoints, a stalled surface low,
thermal boundary, and potential for lingering outflow, will leave
slight chance POPs for most of the morning and afternoon hours on
Saturday. During the morning and early afternoon, would not expect
anything considerably organized. However, a stronger H5 trough and
with moderately strong vort max is progged to eject out of the High
Plains late in the afternoon and move eastward toward the forecast
area. This will provide another round showers and thunderstorms late
Saturday Night, and likely into the overnight hours. Assuming the
boundary layer is able to recover from Friday activity, SBCAPE mean
values from the HREF are progged around 2500 J/kg, with MUCAPE
values into the late evening hours between 2500-3000 J/kg. Deep
layer shear will increase again with 0-6km values around 35 kts
ahead of the main H5 short-wave. With a stronger jet streak
developing, the hodographs over the deep layers may have the
potential to have a more defined shape to them. These favorable
kinematics will move over a favorable airmass again, with dewpoints
still in the lower to mid 70s across most of the area. CAM guidance
still continues to keep the surface troughing in place with the
surface thermal boundary somewhere in the state. Would expect the
location of this boundary to change somewhat if Friday's activity
releases a stronger outflow. However stronger differential heating
along the boundary could steadily increase convergence throughout
the late afternoon and evening hours of Saturday. Damaging winds and
hail will be the primary threat. With increasing low-level jet
throughout the day, storms over the Plains likely congeal leading to
some form of an MCS by the time it reaches our area. Therefore, even
with decent low-level curvature, not sure that Saturday's activity
presents tornadic threat, though that could change depending on the
behavior of Friday activity.

For the rest of the week, mid-level flow will be quasi-zonal which
will help keep temperatures closer to climatological normals for
this time of year. We should start to see a decrease in humidity as
well. A few vort maxes likely become embedded within the zonal flow
bringing periodic chances for showers/convection through the middle
of the next work week.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 620 PM CDT FRI AUG 4 2023

Thunderstorms have developed but pushed eastward away from the KC
Metro terminals. For now, a few VFR clouds are behind the boundary
that was produced for those storms. Increasing cloud cover
overnight will drop to MVFR. With the increase moisture content
and calm winds, patchy fog is possible tonight. Have placed MVFR
visibility into most of the TAFs, with IFR at STJ that sits in the
River Valley. Additional shower/storm activity is possible
Saturday night but is outside the current TAF period.

&&

.Hydrology...
Issued at 345 PM CDT FRI AUG 4 2023

A Flood Watch has been issued for eastern portions of the forecast
area this evening through 15z Saturday morning. This is the area
that has seen multiple rounds of heavy rain throughout the week.
HREF probability matched mean values indicate QPF potential for 2-4
inches east of Hwy. 65, with localized pockets of 5 inches. While
these higher amounts likely will not spread the entire area,
training storms along the boundary and slow storm motions, coupled
with deeper warm cloud processes will support higher rain rates. For
areas in our east, 1 and 3 hour flash flood guidance is around 2
inches. Efficient thunderstorms will be able to produce this.
Therefore, the flood watch has been issued. Expect rises on local
creeks and streams. West of the flood watch area, rainfall amounts
between 0.50 and 2.0 inches are possible. These areas have flash
flood guidance closer to 3 inches over 3 hours, thus will take a
little bit more for flooding issues to occur. While the CAMs have
struggled with QPF over the last few days, the probability matched
mean magnitudes have been reasonably close estimates though not
always progged in the exact spot. Will also quickly mention that non
CAM ensembles, such as the GEFS maintain relatively low
probabilities for QPF this evening and into early Saturday morning.
For example, GEFS probability for exceeding 1.0 inch of QPF in our
east is less than 20 percent. However, it does not appear the non
CAM models are picking up well on the MCV, thus, even with their
struggles, leaning more toward CAM trends for QPF and flooding
potential as these are at least attempting to resolve the MCV.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ057-060.

MO...Heat Advisory until 8 PM CDT this evening for MOZ053.

     Flood Watch through Saturday morning for MOZ007-008-016-017-024-
     025-032-033-039-040-046.

&&

Discussion...Krull
Aviation...Krull
Hydrology...Krull
Hazardous weather outlook, Aug 4, 3:38 AM CDT, 15 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
338 AM CDT Fri Aug 4 2023

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-050845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
338 AM CDT Fri Aug 4 2023

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

morning thunderstorms may bring some flooding to portions of central
Missouri.

Additional thunderstorms move into eastern Kansas and western
Missouri later this morning and afternoon.

Warm conditions, with heat indices around 100 to 105 expected across
west central Missouri and east central Kansas, into southern Kansas
and Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Several additional rounds of thunderstorms possible through Sunday.
 There is a chance for storms on Saturday into Saturday night to be
 severe. In addition, if some areas receive several round of heavy
 rain, flooding may be possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Aug 4, 5:38 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
538 PM CDT Fri Aug 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Flash Flood      1 W Altamont            39.89N 94.11W
08/04/2023                   Daviess            MO   Emergency Mngr

            Road closed due to flooding at Missouri
            Highway 6 and Reel Ave just west of
            Altamont.

&&

BMW
Local storm report, Aug 4, 5:39 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
539 PM CDT Fri Aug 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Flash Flood      4 NNW Altamont          39.94N 94.12W
08/04/2023                   Daviess            MO   Emergency Mngr

            Road closed due to flooding at Highway 6 and
            Nickel Ave.

&&

BMW
Local storm report, Aug 4, 6:26 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
626 PM CDT Fri Aug 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     Tornado          3 W Russellville        39.41N 93.89W
08/04/2023                   Ray                MO   Storm Chaser

            Radar confirmed tornado. Also had reports
            from a chaser of ongoing tornado.

&&

BMW
Local storm report, Aug 4, 6:54 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
654 PM CDT Fri Aug 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     Tstm Wnd Gst     Norborne                39.30N 93.67W
08/04/2023  E60 MPH          Carroll            MO   Public

            Caseys Gas Station in Norborne.

&&

JL
Local storm report, Aug 4, 7:01 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
701 PM CDT Fri Aug 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     Rain             4 NNE Altamont          39.94N 94.06W
08/04/2023  M4.08 inch       Daviess            MO   Public

&&

BMW
Local storm report, Aug 4, 7:05 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
705 PM CDT Fri Aug 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     Tstm Wnd Gst     Waverly                 39.21N 93.51W
08/04/2023  E60 MPH          Lafayette          MO   Public

            Waverly Apple BBQ.

&&

JL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:27 PM CDTFlash Flood WarningEAXMercer6 hr
Aug 4, 7:27 PM CDTSevere Thunderstorm WarningEAXChariton, Saline33 min
Aug 4, 7:38 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline52 min
Aug 4, 7:41 PM CDTFlash Flood WarningEAXDaviess, Grundy, Harrison6 hr
Aug 4, 8:06 PM CDTTornado WarningEAXCooper24 min
Aug 4, 8:17 PM CDTSevere Thunderstorm WarningEAXPettis28 min
Aug 4, 8:20 PM CDTSevere Thunderstorm WarningEAXCooper25 min
Aug 4, 8:27 PM CDTTornado WarningEAXCooper33 min
Aug 4, 8:42 PM CDTSevere Thunderstorm WarningEAXCooper33 min
Aug 4, 9:21 PM CDTAreal Flood AdvisoryEAXCooper, Pettis6 hr
Aug 4, 10:00 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston61 hr
Aug 4, 10:01 PM CDTRiver Flood WarningEAXLinn, Livingston43 hr
Aug 4, 10:19 PM CDTAreal Flood AdvisoryEAXAdair, Putnam, Schuyler, Sullivan37 min
Aug 4, 10:56 PM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan6 hr
Aug 4, 11:12 PM CDTAreal Flood WarningEAXCaldwell, Daviess, DeKalb, Gentry, Grundy, Harrison and 3 more12 hr
Aug 4, 11:45 PM CDTRiver Flood WarningEAXDaviess, Gentry13 hr
Aug 5, 1:03 AM CDTRiver Flood WarningEAXGrundy, Livingston17 hr
Aug 5, 3:22 AM CDTAreal Flood WarningEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan12 hr
Aug 5, 5:01 AM CDTRiver Flood WarningEAXDaviess, Livingston13 hr
Aug 5, 7:45 AM CDTRiver Flood WarningEAXCooper6 hr
Aug 5, 11:45 AM CDTRiver Flood WarningEAXChariton, Macon6 hr

Nearby

Tornado Warnings in Missouri, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.